Alert archive / Montana / River Flood Advisories in 2021

River Flood Advisory 1, NWS Missoula, MT

May 28, 2021Missoula County, Montana

NWS Missoula, MT issued this river flood advisory at May 28, 2021, 2:12 PM MDT for Missoula County, Montana. It was in force for 10 days.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 2:12 PM MDT (20:12 UTC)
Expired
Jun 7, 2021, 7:46 AM MDT
In force
10 days
Issued by
NWS Missoula, MT
Area
Storm-based polygon

County Missoula County, MT

The radar

The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clark Fork River above Missoula (ABOM8). The gauge peaked at 8.12 ft at Jun 5, 2021, 3:00 PM MDT.

actionminormoderate68101205/2805/2905/3005/3106/0106/0206/0306/0406/0506/0606/0706/08
Action stage
7 ft
Minor stage
7.5 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

503 
WGUS85 KMSO 282012
FLSMSO

Flood Advisory
National Weather Service Missoula MT
212 PM MDT Fri May 28 2021

...The National Weather Service in Missoula has issued a Flood 
Advisory for the following rivers in Montana...

  Clark Fork River Above Missoula affecting Missoula County.

.Warmer weather this weekend and next week will be conducive to 
snowmelt, maintaining current river levels.

For the Clark Fork River...including Above Missoula...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.


MTC063-292100-
/O.NEW.KMSO.FL.Y.0001.210528T2012Z-210529T2100Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
212 PM MDT Fri May 28 2021

The National Weather Service in Missoula has issued a

* Flood Advisory for
  the Clark Fork River Above Missoula.
* From this afternoon to Saturday afternoon.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to remain above flood stage 
  between 7.5 and 8.0 feet through Tuesday.
* Impact...At 7.5 feet, Flooding of low lying areas adjacent to the 
  river is possible. Flood waters begin to flood streets in the 
  Orchard Homes area, specifically the north end of Tower Street 
  including Kehrwald Drive.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$
6 follow-up statements
221 
WGUS85 KMSO 291754
FLSMSO

Flood Advisory
National Weather Service Missoula MT
1154 AM MDT Sat May 29 2021

...The Flood Advisory is extended for the following rivers in 
Montana...

  Clark Fork River Above Missoula affecting Missoula County.

For the Clark Fork River...including Above Missoula...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.


MTC063-311800-
/O.EXT.KMSO.FL.Y.0001.000000T0000Z-210531T2100Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1154 AM MDT Sat May 29 2021

...The Flood Advisory is now in effect until Monday afternoon...

The Flood Advisory continues for
  the Clark Fork River Above Missoula.
* Until Monday afternoon.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to continue at 7.5 feet to 8.0 
  feet for the next several days.
* Impact...At 7.5 feet, Flooding of low lying areas adjacent to the 
  river is possible. Flood waters begin to flood streets in the 
  Orchard Homes area, specifically the north end of Tower Street 
  including Kehrwald Drive.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$
754 
WGUS85 KMSO 311849
FLSMSO

Flood Advisory
National Weather Service Missoula MT
1249 PM MDT Mon May 31 2021

...The Flood Advisory is extended for the following rivers in 
Montana...

  Clark Fork River Above Missoula affecting Missoula County.

For the Clark Fork River...including Above Missoula...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.


MTC063-011900-
/O.EXT.KMSO.FL.Y.0001.000000T0000Z-210601T2100Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1249 PM MDT Mon May 31 2021

...The Flood Advisory is now in effect until tomorrow afternoon...

The Flood Advisory continues for
  the Clark Fork River Above Missoula.
* Until Tuesday afternoon.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to continue to linger around 
  minor flood stage, and begin to rise again through the week.
* Impact...At 7.5 feet, Flooding of low lying areas adjacent to the 
  river is possible. Flood waters begin to flood streets in the 
  Orchard Homes area, specifically the north end of Tower Street 
  including Kehrwald Drive.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$
214 
WGUS85 KMSO 011843
FLSMSO

Flood Advisory
National Weather Service Missoula MT
1243 PM MDT Tue Jun 1 2021

...The Flood Advisory is extended for the following rivers in 
Montana...

  Clark Fork River Above Missoula affecting Missoula County.

For the Clark Fork River...including Above Missoula...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.


MTC063-031845-
/O.EXT.KMSO.FL.Y.0001.000000T0000Z-000000T0000Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1243 PM MDT Tue Jun 1 2021

...The Flood Advisory is now in effect until further notice...

The Flood Advisory continues for
  the Clark Fork River Above Missoula.
* Until further notice.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to rise once again, cresting near 
  8.5 feet by Friday, June 4.
* Impact...Up to 8.5 feet, Flooding of low lying areas adjacent to 
  the river is possible. Flood waters begin to flood streets in the 
  Orchard Homes area, specifically the north end of Tower Street 
  including Kehrwald Drive.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$
227 
WGUS85 KMSO 031734
FLSMSO

Flood Advisory
National Weather Service Missoula MT
1134 AM MDT Thu Jun 3 2021

...The Flood Advisory continues for the following rivers in 
Montana...

  Clark Fork River Above Missoula affecting Missoula County.

For the Clark Fork River...including Above Missoula...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.


MTC063-051745-
/O.CON.KMSO.FL.Y.0001.000000T0000Z-000000T0000Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1134 AM MDT Thu Jun 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Clark Fork River Above Missoula.
* Until further notice.
* Flood stage is 7.5 feet.
* Forecast...The river is expected to linger around minor flood 
  stage of 7.5 feet for the next 48 hours.  The river is expected to 
  crest sometime Saturday at around 8 feet.
* Impact...At 7.5 feet, Flooding of low lying areas adjacent to the 
  river is possible. Flood waters begin to flood streets in the 
  Orchard Homes area, specifically the north end of Tower Street 
  including Kehrwald Drive.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$
913 
WGUS85 KMSO 052036
FLSMSO

Flood Advisory
National Weather Service Missoula MT
236 PM MDT Sat Jun 5 2021

...The Flood Advisory continues for the following rivers in 
Montana...

  Clark Fork River Above Missoula affecting Missoula County.

For the Clark Fork River...including Above Missoula...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.


MTC063-072045-
/O.CON.KMSO.FL.Y.0001.000000T0000Z-000000T0000Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
236 PM MDT Sat Jun 5 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Clark Fork River Above Missoula.
* Until further notice.
* Flood stage is 7.5 feet.
* Forecast...The river is above flood stage and is expected to crest 
  at 8.2 feet Saturday, June 5.
* Impact...At 7.5 feet, Flooding of low lying areas adjacent to the 
  river is possible. Flood waters begin to flood streets in the 
  Orchard Homes area, specifically the north end of Tower Street 
  including Kehrwald Drive.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$
233 
WGUS85 KMSO 071346
FLSMSO

Flood Advisory
National Weather Service Missoula MT
746 AM MDT Mon Jun 7 2021

...The Flood Advisory is cancelled for the following rivers in 
Montana...

  Clark Fork River Above Missoula affecting Missoula County.

MTC063-071500-
/O.CAN.KMSO.FL.Y.0001.000000T0000Z-000000T0000Z/
/ABOM8.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 AM MDT Mon Jun 7 2021

...The Flood Advisory for the Clark Fork River Above Missoula has 
been cancelled...

The Flood Advisory is cancelled for
  the Clark Fork River Above Missoula.
* Flood stage is 7.5 feet.
* Forecast...The river has dropped below flood stage. Rises are 
  expected again later this week, and a another flood advisory will 
  be issued if necessary.


&&

LAT...LON 4690 11395 4691 11390 4690 11387 4684 11382
      4685 11391 4684 11403 4686 11413 4690 11410
      4691 11402

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood advisory went out at May 28, 3:11 AM MDT, 11 hours 1 minute earlier.

Area forecast discussion, May 28, 3:11 AM MDT, 11 hours 1 minute before
Area Forecast Discussion
National Weather Service Missoula MT
311 AM MDT Fri May 28 2021

.DISCUSSION...Mostly cloudy conditions and a few remaining showers
in the mountains are in store for today in northwest Montana. For
the rest of us, expect breezy and slightly cooler conditions
compared to Thursday. Winds will begin to slacken late afternoon
into early evening.

Then a warming and drying regimen begins lasting into at least
mid-week next week. High pressure will develop over the northern
Pacific Ocean and slowly work its way onshore, eventually into
the Northern Rockies. Expect light winds, very warm conditions for
this time of year, and slow drying. By Wednesday, the forecast
calls for upper 80s in western Montana and 100F in Hells Canyon,
ID. The normal first 90F or 100F for these areas are:

 Normal first day and probability of exceeding 90 or 100F

Montana
Missoula      90F    June 18th      98% on Wednesday
Kalispell     90F    July  5th      16% on Thursday
Butte         90F    July 14th      37% on Thursday

Idaho
Orofino      100F    June 30th      57% on Wednesday
Grangeville   90F    July  1st      60% on Wednesday
Riggins      100F    July  1st      57% on Wednesday

&&

.AVIATION...Breezy conditions are expected today with a few
remaining showers in the mountains of northwest Montana. KGPI may
see a few showers in the vicinity between 28/2000 and 28/2300z.
Winds may gust 20 to 25 kts at terminals in western Montana today.
Saturday will see lighter winds with general clearing as the day
progresses.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

Nearby

River Flood Advisories in Montana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.